Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The Hironaka theorem on resolution of singularities


(Or: A proof we always wanted to understand)


Author: Herwig Hauser
Journal: Bull. Amer. Math. Soc. 40 (2003), 323-403
MSC (2000): Primary 14B05, 14E15, 32S05, 32S10, 32S45
DOI: https://doi.org/10.1090/S0273-0979-03-00982-0
Published electronically: May 6, 2003
MathSciNet review: 1978567
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is a handyman's manual for learning how to resolve the singularities of algebraic varieties defined over a field of characteristic zero by sequences of blowups.


References [Enhancements On Off] (What's this?)

  • [AHV1] Aroca, J.-M., Hironaka, H., Vicente, J.-L.: The theory of the maximal contact. Memorias Mat. Inst. Jorge Juan, Madrid 29 (1975). MR 56:3344
  • [AHV2] Aroca, J.-M., Hironaka, H., Vicente, J.-L.: Desingularization theorems. Memorias Mat. Inst. Jorge Juan, Madrid 29 (1975). MR 80h:32027
  • [BEV] Bravo, A., Encinas, S., Villamayor, O.: A simplified proof of desingularization and applications. Preprint. Download at http://arXiv.org/archive/math, math.AG/0206244.
  • [BM1] Bierstone, E., Milman, P.: Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant. Invent. Math. 128 (1997), 207-302. MR 98e:14010
  • [BM2] Bierstone, E., Milman, P.: Uniformization of analytic spaces. J. Amer. Math. Soc. 2 (1989), 801-836. MR 91c:32033
  • [BM3] Bierstone, E., Milman, P.: A simple constructive proof of canonical resolution of singularities. In: Effective Methods in Algebraic Geometry (eds. T. Mora, C. Traverso). Progress in Math. 94, Birkhäuser, Boston, 1991, 11-30. MR 92h:32053
  • [BM4] Bierstone, E., Milman, P.: Semianalytic and subanalytic sets. Publ. Math. IHES 67 (1988), 5-42. MR 89k:32011
  • [BM5] Bierstone, E., Milman, P.: Resolution of singularities. In: Several complex variables (Berkeley, 1995-1996), 43-78. Math. Sci. Res. Inst. Publ. 37, Cambridge Univ. Press, Cambridge, 1999. MR 2001f:32052
  • [BM6] Bierstone, E., Milman, P.: Desingularization algorithms I. The role of exceptional divisors. Preprint. Download at http://arXiv.org/archive/math, math.AG/0207098.
  • [Bo1] Bodnár, G.: Algorithmic resolution of singularities. Thesis, Univ. Linz, 2001.
  • [Bo2] Bodnár, G.: Computation of blowing up centers. J. Pure Appl. Alg. 179 (2003), 221-233.
  • [Bo3] Bodnár, G.: Algorithmic tests for the normal crossings property. Preprint, Univ. Linz.
  • [BS1] Bodnár, G., Schicho, J.: Automated Resolution of Singularities for Hypersurfaces. J. Symb. Comp. 30 (2000), 401-428. MR 2001i:14083
  • [BS 2] Bodnár, G., Schicho, J.: Two computational techniques for singularity resolution. J. Symbolic Comput. 32 (2001), no. 1-2, 39-54. MR 2002d:14020
  • [BS 3] Bodnár, G., Schicho, J.: A computer program for the resolution of singularities. In: Resolution of singularities (ed. H. Hauser at al.), 231-238, Progr. in Math. 181, Birkhäuser, Basel, 2000. MR 2001e:14001
  • [BV 1] Bravo, A., Villamayor, O.: Strengthening the theorem of embedded desingularization. Math. Res. Lett. 8 (2001), no. 1-2, 79-89. MR 2002b:14019
  • [BV 2] Bravo, A., Villamayor, O.: A strengthening of resolution of singularities in characteristic zero. Proc. London Math. Soc. 86 (2003), 327-357.
  • [EH] Encinas, S., Hauser, H.: Strong resolution of singularities in characteristic zero. Comment. Math. Helv. 77 (2002), 821-845.
  • [EV 1] Encinas, S., Villamayor, O.: Good points and constructive resolution of singularities. Acta Math. 181 (1998), 109-158. MR 99i:14020
  • [EV 2] Encinas, S., Villamayor, O.: A course on constructive desingularization and equivariance. In: Resolution of Singularities (ed.: H. Hauser et al.), Progress in Math. 181, Birkhäuser, Basel, 2000. MR 2001g:14018
  • [EV 3] Encinas, S., Villamayor, O.: A proof of desingularization over fields of characteristic zero. Preprint. Download at http://arXiv.org/archive/math, math.AG/0101208.
  • [Gr 2] Grothendieck, A.: Traveaux de Heisouké Hironaka sur la résolution des singularités. Actes Congrès International Math., Nice, 1970, Gauthier-Villars, Paris, 1971. MR 54:2386
  • [Hi 1] Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. Ann. Math. 79 (1964), 109-326. MR 33:7333
  • [Hi 6] Hironaka, H.: Idealistic exponents of singularity. In: Algebraic Geometry, the Johns Hopkins Centennial Lectures. Johns Hopkins University Press, 1977. MR 58:16661
  • [Hi 8] Hironaka, H.: Desingularization of complex analytic varieties. Actes Congrès International Math., Nice, 1970, Gauthier-Villars, Paris, 1971, 627-631. MR 54:13127
  • [Kz] Kunz, E.: Algebraische Geometrie IV. Vorlesung Univ. Regensburg.
  • [Lp 3] Lipman, J.: Introduction to resolution of singularities. Proceedings Symp. Pure Appl. Math. 29 Amer. Math. Soc., 1975, 187-230. MR 52:10730
  • [M] Matsuki, K.: Notes on the inductive algorithm of resolution of singularities by S. Encinas and O. Villamayor. Preprint. Download at http://arXiv.org/archive/math, math.AG/0103120.
  • [Vi 1] Villamayor, O.: Constructiveness of Hironaka's resolution. Ann. Scient. Ec. Norm. Sup. Paris 22 (1989), 1-32. MR 90b:14014
  • [Vi 2] Villamayor, O.: Patching local uniformizations. Ann. Scient. Ec. Norm. Sup. Paris 25 (1992), 629-677.
  • [Vi 3] Villamayor, O.: An introduction to the algorithm of resolution. In: Algebraic Geometry and Singularities (eds. A. Campillo, L. Narváez). Proc. Conf. on Singularities La Rábida. Birkhäuser, 1996.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 14B05, 14E15, 32S05, 32S10, 32S45

Retrieve articles in all journals with MSC (2000): 14B05, 14E15, 32S05, 32S10, 32S45


Additional Information

Herwig Hauser
Affiliation: Universität Innsbruck, A-6020 Innsbruck, Austria
Email: herwig.hauser@uibk.ac.at

DOI: https://doi.org/10.1090/S0273-0979-03-00982-0
Received by editor(s): June 25, 2002
Received by editor(s) in revised form: December 3, 2002
Published electronically: May 6, 2003
Additional Notes: Supported in part by FWF-Project P-15551 of the Austrian Ministry of Science
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society